MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TENDON STRIPPER SLOTTED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. TENDON STRIPPER SLOTTED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 013554
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the procedure when the customer cleaned the stripper, rust was seen.No patient injury reported.
 
Additional Manufacturer Narrative
Foreign post code (b)(4).Examination is not possible, as the device has not been returned, however a photograph was sent for evaluation.Examination of the photograph shows the device is contaminated with what appears to be human matter.The most common cause of rust formation on stainless steel is improper cleaning.Clean residual human matter from instrument using only recommended cleaners with a nuetral ph.Rinse thoroughly to remove all cleaner residues and dry completely.If the product is returned in the future the complaint can be reopened and evaluated.
 
Additional Manufacturer Narrative
One slotted tendon stripper was returned for evaluation.Visual assessment of the device identified two issues through the complaint.The first issue identified is the solder joint at the shaft to handle interface is discolored.The discoloration is not rust, but tarnishing of the silver solder.The tarnish is cosmetic only, and has no impact on the safety or function of the device.The second issue identified is voids in the solder joint where the shaft enters the handle.

Brand Name
TENDON STRIPPER SLOTTED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8535933
Report Number1219602-2019-00441
Device Sequence Number1743903
Product Code LXH
UDI-Device Identifier03596010091093
UDI-Public03596010091093
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number013554
Device Lot Number50755092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer05/10/2019
08/05/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date05/13/2019
08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1